Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this areal flood warning at Oct 1, 2021, 5:48 PM CDT for Hidalgo County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 5:48 PM CDT (22:48 UTC)
- Expired
- Oct 1, 2021, 7:15 PM CDT
- In force
- 87 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 71 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WGUS44 KBRO 012248 FLWBRO BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Brownsville TX 548 PM CDT Fri Oct 1 2021 TXC215-020200- /O.NEW.KBRO.FA.W.0004.211001T2248Z-211002T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hidalgo TX- 548 PM CDT Fri Oct 1 2021 The National Weather Service in Brownsville has issued a * Flood Warning for Urban area and small stream in... Southeastern Hidalgo County in deep south Texas... * Until 900 PM CDT. * At 548 PM CDT, local law enforcement reported heavy rain in the warned area due to thunderstorms. Flooding is ongoing. Between 2 and 5 inches of rain have fallen. * Some locations that will experience flooding include... Pharr, Weslaco, San Juan, Alamo, Donna, South McAllen, South Alamo, North Alamo Elementary School, A.p. Solis Middle School, Donna Public Library, Donna Police Department, Donna City Hall, North Alamo, Austin Middle School, Scissors, Donna High School, San Juan City Hall, Carman Elementary School, San Juan Public Library and Mayfield Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 2608 9798 2615 9825 2625 9820 2623 9798 $$ Farris
1 follow-up statement
014 WGUS84 KBRO 020015 FLSBRO Flood Statement National Weather Service Brownsville TX 715 PM CDT Fri Oct 1 2021 TXC215-020025- /O.CAN.KBRO.FA.W.0004.000000T0000Z-211002T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hidalgo TX- 715 PM CDT Fri Oct 1 2021 ...THE URBAN AREA AND SMALL STREAM FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN HIDALGO COUNTY... The heavy rain has ended and flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 2608 9798 2615 9825 2625 9820 2623 9798 $$ Farris
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this areal flood warning went out at Oct 1, 3:03 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 1, 3:03 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
303 PM CDT Fri Oct 1 2021
.SHORT TERM (Tonight through Saturday Night): The biggest question in
the immediate short term is how far south a subtle surface/old
outflow boundary will make it. As of 2:45 PM, it was located in
southern Starr, southern Hidalgo and northern Cameron Counties and
continues to inch south. There's also a coastal trough producing
locally heavy rain along the coast These two entities will the focal
points for more showers and storms through much of the evening. The
boundary will eventually stall near the Rio Grande River tonight,
but the question is where exactly does it stall. The start of the
short term forecast is leaning quite a bit on the HRRR as it has
handled the ongoing convection the best; it suggests the boundary
makes it into Mexico by 00-01Z and see no real reason to deviate
from that too much. With an additional 1 to 3 inches of rain
possible through this evening, we will maintain the Flash Flood
Watch for our Coastal Counties and Hidalgo, Jim Hogg, and Brooks
Counties. As the boundary sags south, a strong southerly flow in the
low levels will help create some overrunning showers tonight, so
POPs remain somewhat elevated along the Middle and Lower Rio Grande
and immediate coast through tonight.
The closed H5 low in NM will shift into the Central Plains Saturday
and allow for some ridging to build across southern Texas. This
ridging is represented by the globals showing a touch of drier air
between 850 & 700 mb, so have lowered POPs a touch Saturday
afternoon. However, with PWATs still forecast to be between 1.8 to
2.2", any showers or storms that do develop could produce quite a
bit of rain.
Temperatures tonight will run in the middle to upper 70s. Have
bumped up highs a touch Saturday due to a slightly drier forecast,
but we'll still hover around 90 for the eastern half of the CWA and
the lower to middle 90s out west. Another mild and humid night is in
store Saturday with lows in the lower to middle 70s.
.LONG TERM (Sunday through Friday): Starting with the
synoptic set up, at the 200mb level, a jet streak located over
central Texas partnered with a mid-level positively tilted trough
over the upper Midwest, provides an unstable environment for our
CWA. This will allow for showers and thunderstorms to continue into
Sunday. As the jet moves northward, a weak cold front from the
trough over the upper Midwest moves into Deep South Texas for
Monday. GFS/ECMWF show a chance for showers and thunderstorms ahead
of the cold front as it moves through by 12z Monday. The front is
expected to exit the area by Monday evening and be replaced by a
ridge building in the western CONUS bringing us much drier
conditions.
As for high temperatures, due to an abundance of cloud cover and the
arrival of the weak cold front, they will remain slightly below
normal. Low temperatures will remain normal until the front moves
through Monday night and then will be below average through the
period. Dew points start to really take a dive by Tuesday night with
values in the 50-60s. The effects of the front diminish by Friday as
temperatures and dewpoints return to their seasonal averages. As for
the winds, they are expected to turn northerly with the arrival of
the front. They will stay northerly during the daytime hours then
shift to the east overnight. That wind pattern will prevail until
Friday when the winds turn southeasterly again.
&&
.MARINE (Tonight through Saturday Night): Ongoing showers and storms in
coastal waters will remain in the forecast through this evening. Any
showers and storms could produce locally enhanced winds and waves.
Outside of the rain and storms, winds have been between 10 to 15
knots with seas near 4 feet, so no SCEC or SCA conditions are in the
forecast tonight. As the pressure gradient further weakens tonight
into Saturday it will allow for a lower southeasterly winds
tomorrow.
Sunday through Friday: Moderate onshore flow will prevail along
the lower Texas coast through the period due to convection over
the coastal waters. Winds turn northerly/easterly due to the
incoming front by Monday afternoon and eventually turn back
southeasterly by Friday. Seas will be at 2 to 3 feet through
Wednesday when they drop off to 1 to 2 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 88 77 87 / 60 40 30 40
BROWNSVILLE 77 90 78 89 / 60 40 40 40
HARLINGEN 75 90 75 88 / 50 40 30 30
MCALLEN 76 90 76 88 / 50 40 30 30
RIO GRANDE CITY 74 93 75 91 / 40 40 40 20
SOUTH PADRE ISLAND 80 85 80 83 / 50 40 40 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 PM CDT this evening for TXZ249>251-
253>257-351-353.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
65-Soria/67 Mejia..Long Term
58-Reese/59 GB...Short TermHazardous weather outlook, Oct 1, 4:19 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 419 PM CDT Fri Oct 1 2021 TXZ248>257-351-353-022130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 419 PM CDT Fri Oct 1 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Scattered to numerous showers and thunderstorms are expected into this evening. Locally heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas, is possible. A Flash Flood Watch is in effect for Brooks, Jim Hogg, Kenedy, Hidalgo, Willacy, and Cameron counties until 10 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach on Saturday and again on Monday night into Tuesday. Scattered to numerous showers and thunderstorms are expected Saturday through Monday. Locally heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas, is possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-022130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 419 PM CDT Fri Oct 1 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Scattered to numerous thunderstorms may produce periods of locally heavy rainfall, frequent lightning, elevated seas, and wind gusts up to or greater than 34 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms may produce periods of locally heavy rainfall, frequent lightning, elevated seas, and wind gusts up to or greater than 34 knots Saturday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 1, 4:52 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Brownsville TX
452 PM CDT Fri Oct 1 2021
TXZ255-257-012230-
Coastal Cameron TX-Inland Cameron TX-
452 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of southeastern Cameron
County through 530 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmer Laasko Elementary, or near Laureles, moving southeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, Rancho Viejo, Southmost, Olmito, Port Of Brownsville,
Cameron Park, Laureles, Downtown Brownsville, Brownsville and Lincoln
Park.
This includes the following highways...
Interstate Highway 69 E between mile markers 1 and 16.
US Highway 281 between mile markers 826 and 838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2585 9745 2589 9747 2589 9752 2603 9767
2625 9740 2616 9729 2616 9731 2609 9728
2608 9721 2601 9723 2602 9723 2600 9726
2601 9724 2600 9724 2595 9725 2593 9735
2584 9739
TIME...MOT...LOC 2152Z 310DEG 7KT 2614 9744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MejiaLocal storm report, Oct 1, 5:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
513 PM CDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLOOD HARLINGEN 26.19N 97.69W
10/01/2021 CAMERON TX PUBLIC
PUBLIC PHOTO SHOWS SEVERAL INCHES OF WATER
COVERING MADISON AVE IN HARLINGEN.
&&
DRLocal storm report, Oct 1, 5:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
518 PM CDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLOOD HARLINGEN 26.19N 97.69W
10/01/2021 CAMERON TX PUBLIC
PUBLIC REPORTS DITCHES OVERFLOWING WITH A
COUPLE INCHES OF WATER SPILLING ONTO THE
STREET.
&&
DRLocal storm report, Oct 1, 5:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
522 PM CDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLOOD 1 WNW HARLINGEN 26.20N 97.70W
10/01/2021 CAMERON TX PUBLIC
PUBLIC SENT US VIDEO OF WATER UP TO BUMPERS
OR CARS ALONG W WASHINGTON AVE BETWEEN
COMMERCE ST AND 1ST.
&&
DRSpecial weather statement, Oct 1, 5:39 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Brownsville TX
539 PM CDT Fri Oct 1 2021
TXZ255-012330-
Inland Cameron TX-
539 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of southeastern Cameron
County through 630 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Jardin Elementary School, or over Port Of Brownsville, moving east
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Of Brownsville, Southmost, Brownsville, Lopez High School, Villa
Pancho, Southmost Elementary School, Brownsville Public Library
Southmost Branch, North Brownsville Little League, Perkins Middle
School and Besteiro Middle School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2586 9741 2584 9742 2586 9745 2588 9746
2588 9747 2599 9745 2602 9743 2597 9727
2595 9725 2596 9728 2595 9729 2594 9728
2592 9733 2593 9735 2591 9737 2589 9736
2588 9737 2587 9736 2584 9738 2584 9740
TIME...MOT...LOC 2238Z 288DEG 10KT 2592 9739
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MejiaLocal storm report, Oct 1, 5:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 PM CDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLOOD 2 SSE HARLINGEN 26.17N 97.67W
10/01/2021 CAMERON TX PUBLIC
PUBLIC SHOWED VIDEO OF SEVERAL INCHES OF
WATER COVERING S 77 SUNSHINE STRIP NEAR THE
VA HEALTH CENTER. SOME OF THE WATER WAS
COMING UP TO THE BUMPERS OF SOME SEDANS.
&&
DRThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:14 PM CDT | Special Weather Statement | BRO | Brooks | 16 min |
| Sep 30, 7:16 PM CDT | Areal Flood Advisory | BRO | Brooks | 3 hr |
| Sep 30, 7:23 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 3 hr |
| Sep 30, 7:28 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 47 min |
| Sep 30, 7:59 PM CDT | Areal Flood Advisory | BRO | Brooks | 2 hr |
| Sep 30, 8:14 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 31 min |
| Sep 30, 8:44 PM CDT | Special Weather Statement | BRO | Jim Hogg | 31 min |
| Sep 30, 9:10 PM CDT | Areal Flood Advisory | BRO | Brooks | 95 min |
| Sep 30, 9:38 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 52 min |
| Oct 1, 3:28 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Willacy | 19 hr |
| Oct 1, 4:11 AM CDT | Special Marine Warning | BRO | 38 min | |
| Oct 1, 5:10 AM CDT | Special Marine Warning | BRO | 35 min | |
| Oct 1, 5:46 AM CDT | Special Marine Warning | BRO | 59 min | |
| Oct 1, 9:14 AM CDT | Special Marine Warning | BRO | 31 min | |
| Oct 1, 10:04 AM CDT | Special Marine Warning | BRO | 26 min | |
| Oct 1, 10:06 AM CDT | Special Marine Warning | BRO | 39 min | |
| Oct 1, 10:48 AM CDT | Special Weather Statement | BRO | Cameron | 42 min |
| Oct 1, 11:20 AM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Oct 1, 11:29 AM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| Oct 1, 11:48 AM CDT | Special Marine Warning | BRO | 42 min | |
| Oct 1, 12:07 PM CDT | Special Weather Statement | BRO | Cameron | 23 min |
| Oct 1, 12:19 PM CDT | Areal Flood Advisory | BRO | Kenedy | 5 hr |
| Oct 1, 12:23 PM CDT | Special Marine Warning | BRO | 37 min | |
| Oct 1, 12:38 PM CDT | Special Marine Warning | BRO | 37 min | |
| Oct 1, 12:49 PM CDT | Special Weather Statement | BRO | Kenedy | 26 min |
| Oct 1, 1:14 PM CDT | Special Marine Warning | BRO | 31 min | |
| Oct 1, 1:29 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 4 hr |
| Oct 1, 2:00 PM CDT | Areal Flood Advisory | BRO | Willacy | 4 hr |
| Oct 1, 2:18 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 5 hr |
| Oct 1, 2:34 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 26 min |
| Oct 1, 3:05 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 3 hr |
| Oct 1, 3:18 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Oct 1, 3:24 PM CDT | Special Weather Statement | BRO | Willacy | 36 min |
| Oct 1, 3:40 PM CDT | Special Marine Warning | BRO | 65 min | |
| Oct 1, 3:59 PM CDT | Areal Flood Advisory | BRO | Willacy | 2 hr |
| Oct 1, 3:59 PM CDT | Special Weather Statement | BRO | Cameron | 31 min |
| Oct 1, 4:09 PM CDT | Special Weather Statement | BRO | Cameron | 51 min |
| Oct 1, 4:21 PM CDT | Special Marine Warning | BRO | 39 min | |
| Oct 1, 4:24 PM CDT | Flash Flood Warning | BRO | Cameron | 111 min |
| Oct 1, 4:27 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 20 min |
| Oct 1, 4:37 PM CDT | Special Marine Warning | BRO | 23 min | |
| Oct 1, 4:52 PM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Oct 1, 4:52 PM CDT | Special Weather Statement | BRO | Cameron | 38 min |
| Oct 1, 5:05 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 40 min |
| Oct 1, 5:09 PM CDT | Flash Flood Warning | BRO | Cameron | 119 min |
| Oct 1, 5:12 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Oct 1, 5:30 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Oct 1, 5:39 PM CDT | Special Weather Statement | BRO | Cameron | 51 min |
| Oct 1, 5:42 PM CDT | Flash Flood Warning | BRO | Cameron | 87 min |
| Oct 1, 6:08 PM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Oct 1, 6:54 PM CDT | Special Marine Warning | BRO | 17 min |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.